Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 9, 2007, 4:43 PM MDT for Chaves County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 4:43 PM MDT (22:43 UTC)
- Expired
- Aug 9, 2007, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 174 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 092243 SVRABQ NMC005-092330- /O.NEW.KABQ.SV.W.0166.070809T2243Z-070809T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF HAGERMAN...OR ABOUT 26 MILES NORTHEAST OF ARTESIA... AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHAVES COUNTY AROUND 500 PM MDT... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3309 10436 3303 10404 3323 10393 3330 10432 $$ GUYER
2 follow-up statements
000 WWUS55 KABQ 092300 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 PM MDT THU AUG 9 2007 NMC005-092330- /O.CON.KABQ.SV.W.0166.000000T0000Z-070809T2330Z/ CHAVES- 459 PM MDT THU AUG 9 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL CHAVES COUNTY UNTIL 530 PM MDT... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 27 MILES SOUTHEAST OF ROSWELL...MOVING NORTHEAST AT 5 MPH. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHAVES COUNTY AROUND 510 PM MDT... LAT...LON 3310 10432 3301 10386 3327 10381 3334 10435 $$ GUYER
000 WWUS55 KABQ 092331 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT THU AUG 9 2007 NMC005-092340- /O.EXP.KABQ.SV.W.0166.000000T0000Z-070809T2330Z/ CHAVES- 530 PM MDT THU AUG 9 2007 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL CHAVES COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3310 10432 3301 10386 3327 10381 3334 10435 $$ GUYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:49 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 9, 2:49 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT THU AUG 9 2007 .DISCUSSION...WEAK TO MODERATE MID TO HIGH LEVEL MOISTURE SURGE TRYING TO HEAD NORTHWARD AGAIN INTO THE CWA...BUT IT HAS SET UP A LITTLE FARTHER TO THE E THAN PERHAPS EARLIER EXPECTED...BRINGING SOMEWHAT MORE ACTIVITY ACROSS E NM THAN W...FOR NOW. THIS EVENING ACTIVITY SHOULD PICK UP AT LEAST A LITTLE MORE FROM GILA PERHAPS AS FAR N AS N CENTRAL NM AS AT LEAST A LITTLE WESTWARD SHIFT OF PLUME EXPECTED. IN THE MIX ALSO WILL BE WEAK THERMAL TROUGH TONIGHT LINGERING INTO FRI OVER ROUGHLY W HALF OF NM AND THETA E RIDGE TRAILING A BIT BEHIND IT TO THE E. THERE APPEARS TO BE A WEAK WAVE/DISTURBANCE OVER THE BOOTHEEL REGION ACCORDING TO H2O VAPOR SAT LOOP OVER THE BOOTHEEL REGION AND IF IT HOLDS TOGETHER IT MAY ADD A BIT OF LIFT TO THE MIX. DEWPOINTS THOUGH HAVE BEEN CRATERING TO A FAIR DEGREE ACROSS MUCH OF N...W CENTRAL NM AND RIO GRANDE VALLEY...BUT EXPECT SOME REBOUND THIS EVENING. SO WHILE OVERALL MOISTURE CONTENT OF ATMOSPHERIC COLUMN NOT AS FAVORABLE AS SEVERAL DAYS BACK...OVERALL THERE IS SOME SUPPORT FOR AT LEAST A MODEST UPSWING IN ACTIVITY THIS EVENING AND POSSIBLE MUCH OF THE NIGHT FROM MID AND LOWER RIO GRANDE VALLEY AND WESTWARD AND POSSIBLY N CENTRAL NM AS WELL. BY AT LEAST SAT A DOWNTURN IN CONVECTION IS EXPECTED TO BEGIN FROM E TO W AS UPPER RIDGE AGAIN EXPANDS WESTWARD AND A LITTLE NORTHWARD AS WELL AND THE PLUME IS PUSHED BACK TO THE WEST AND GETS SOMEWHAT SHEARED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 95 63 96 / 10 10 10 10 GALLUP.......................... 56 88 56 90 / 20 10 10 20 GRANTS.......................... 53 87 54 89 / 30 20 20 20 GLENWOOD........................ 60 87 61 91 / 30 20 30 20 CHAMA........................... 48 81 48 83 / 20 20 20 20 LOS ALAMOS...................... 58 86 55 87 / 30 20 20 10 RED RIVER....................... 47 76 47 79 / 20 30 20 20 TAOS............................ 53 87 52 89 / 20 20 20 10 SANTA FE........................ 58 87 56 90 / 30 20 20 10 SANTA FE AIRPORT................ 60 89 58 92 / 30 20 20 10 ESPANOLA........................ 61 92 61 94 / 20 20 20 10 ALBUQUERQUE HEIGHTS............. 69 92 68 94 / 30 20 20 10 ALBUQUERQUE VALLEY.............. 66 94 65 96 / 30 20 20 10 ALBUQUERQUE FOOTHILLS........... 66 90 64 92 / 30 20 20 10 ALBUQUERQUE WEST MESA........... 67 92 66 95 / 30 20 20 10 SOCORRO......................... 67 96 66 94 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 61 87 60 85 / 30 30 20 10 MORIARTY/ESTANCIA............... 57 90 56 91 / 40 20 20 20 CARRIZOZO....................... 66 96 63 95 / 30 10 20 10 RUIDOSO......................... 55 84 54 86 / 30 20 20 10 RATON........................... 56 91 55 92 / 20 10 20 10 LAS VEGAS....................... 57 86 55 88 / 40 20 20 10 ROY............................. 63 92 62 92 / 30 10 20 10 CLAYTON......................... 65 97 65 98 / 20 5 20 10 SANTA ROSA...................... 68 98 66 96 / 30 10 20 10 TUCUMCARI....................... 70 100 67 101 / 30 10 10 10 FORT SUMNER..................... 69 99 68 97 / 30 10 10 5 CLOVIS.......................... 67 97 66 98 / 30 5 10 5 PORTALES........................ 68 99 67 99 / 20 5 5 5 ROSWELL......................... 70 100 68 101 / 30 10 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 9, 5:42 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT THU AUG 9 2007 NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 542 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN ALONG AND WEST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON AND THIS EVENING. MINOR FLOODING COULD DEVELOP...ESPECIALLY IN PORTIONS OF THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...WHERE THE GROUND REMAINS WET FROM RECENT RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Special weather statement, Aug 9, 1:27 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 127 PM MDT THU AUG 9 2007 NMZ026-092015- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 127 PM MDT THU AUG 9 2007 ...STRONG THUNDERSTORM MOVING OVER FAR SOUTHWEST CHAVES COUNTY... AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DUNKEN. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME SOUTHWESTERN CHAVES COUNTY. VERY HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Special weather statement, Aug 9, 3:18 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT THU AUG 9 2007 NMZ021-092200- CURRY COUNTY- 318 PM MDT THU AUG 9 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL CURRY COUNTY... AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...AND TORRENTIAL RAINFALL NEAR SAINT VRAIN. MOVEMENT WAS NORTH AT 10 MPH. THIS STORM WILL AFFECT HIGHWAY 60 NEAR SAINT VRAIN...HIGHWAY 224 FROM HIGHWAY 60 NORTH TO FIELD...AND HIGHWAY 311 WEST OF RANCHVALE. GUYER
Special weather statement, Aug 9, 4:04 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 PM MDT THU AUG 9 2007 NMZ019-092245- CHAVES COUNTY PLAINS- 404 PM MDT THU AUG 9 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL CHAVES COUNTY... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH... HAIL UP TO ONE HALF INCH IN DIAMETER...AND TORRENTIAL RAINFALL NEAR HAGERMAN. MOVEMENT WAS NORTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENFIELD AND DEXTER. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Special weather statement, Aug 9, 4:15 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT THU AUG 9 2007 NMZ021-092245- CURRY COUNTY- 415 PM MDT THU AUG 9 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHEASTERN CURRY COUNTY... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH... HAIL UP TO ONE HALF INCH IN DIAMETER...AND TORRENTIAL RAINFALL NEAR BELLVIEW. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROADVIEW. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Special weather statement, Aug 9, 4:40 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT THU AUG 9 2007 NMZ013-018>021-100100- CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY- ROOSEVELT COUNTY- 440 PM MDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL AFFECT MUCH OF THE EAST CENTRAL PLAINS THROUGH THE EVENING HOURS... NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ALONG WITH HAIL TO ONE HALF INCH IN DIAMETER WILL CONTINUE TO AFFECT MUCH OF CHAVES...ROOSEVELT...EASTERN DE BACA...SOUTHERN QUAY...AND CURRY COUNTIES THROUGH 700 PM. THE STRONGEST ACTIVITY WILL FAVOR THE AREA FROM BROADVIEW WEST TO WHEATLAND AND RAGLAND...THEN SOUTHWEST THROUGH MCALISTER...TAIBAN...AS WELL AS AREAS EAST OF ROSWELL. RESIDENTS ARE URGED TO STAY ALERT TO POSSIBLE WARNINGS AS THE EVENING PROGRESSES. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.